Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Charleston, WV

June 27, 2007Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 27, 2007, 9:16 PM EDT for Webster County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 9:16 PM EDT (01:16 UTC)
Expired
Jun 27, 2007, 9:45 PM EDT
In force
29 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Webster County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 280116
SVRRLX
WVC101-280145-
/O.NEW.KRLX.SV.W.0072.070628T0116Z-070628T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 913 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. 
  THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN RANDOLPH COUNTY...
  OR ABOUT 25 MILES NORTHEAST OF RICHWOOD...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3855 8032 3837 8029 3846 8015 3852 8013

$$

08
2 follow-up statements
000 
WUUS51 KRLX 280119 CCA
SVRRLX
WVC101-280145-
/O.COR.KRLX.SV.W.0072.070628T0116Z-070628T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 913 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM      
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN        
  RANDOLPH COUNTY...OR ABOUT 25 MILES NORTHEAST OF RICHWOOD...       
  AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3855 8032 3837 8029 3846 8015 3852 8013

$$

08
000 
WWUS51 KRLX 280144
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
944 PM EDT WED JUN 27 2007

WVC101-280154-
/O.EXP.KRLX.SV.W.0072.000000T0000Z-070628T0145Z/
WEBSTER WV-
945 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY EXPIRED AT 945
PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3855 8032 3837 8029 3846 8015 3852 8013

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:50 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 27, 7:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT WED JUN 27 2007

.SYNOPSIS...
A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO
VALLEY THURSDAY AND FRIDAY.  HIGH PRESSURE AND NORTHERLY FLOW
TRANSLATE TO A SEASONAL DRY WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
TRW POPPING UP DUE TO DAYTIME HEATING.  BEST AREA TO RECEIVE
RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR
AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND
PLATEAU IS AND WL BE MOVING E THIS AFTN.  FORCING STILL REMAINS IFFY
AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION.
ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW
NIGHTS.

FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU.  NAM HAS BACKED
OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE
NSYNC.  ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN
PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN
TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE.  CHC POPS
WILL WORK ELSW IN THE WARM SECTOR.  ATMS CONTS TO BE FAVORABLE FOR
DOWNPOURS IN ANY STORM.

DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT
WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND
A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE
STORMS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE
FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF.  ALSO DO NOT
AGREE WITH THE NAM ON THE DECREASE IN QPF.  WITH PW VALUES BETWEEN
1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND
GFS.

THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE
LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED
WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A
WAVE OR TWO ALONG IT.  SEVERE THREAT WILL CONTINUE TO BE FAIRLY
LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT
AND FRIDAY MORNING.  STILL...WITH PLENTY OF MOISTURE AVAILABLE
(12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE
COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA.
RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF
OF CWA.  ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY
EVENING.

DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS
SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE.
COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING.

GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY
WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS
SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE.

RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS
UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING
THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS
A WARM FRONT.  PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD
PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT
CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CB ACTIVITY SHOULD DIMINISH IN THE NEXT FEW HOURS AS THE SUN SETS
AND TAKES AWAY SOME OF THE ENERGY. WILL SEE MVFR VISIBILITY
OVERNIGHT...WITH EKN GOING TO IFR. MAY NOT RECOVER MUCH IN THE
MORNING AS A COLD FRONT DROPS SOUTH AND BRINGS MORE SHOWERS AND
THUNDERSTORMS...ALTHOUGH FEEL MOST LOCATIONS SHOULD SEE A FEW
HOURS EARLY OF VFR VISIBILITIES. WILL EXPECT CEILINGS TO DROP
BELOW MVFR AS THE DEEPER MOISTURE PUSHES THROUGH THE REGION.

OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI.  IN ADDITION
IFR PREDAWN FG PSBL SAT AND SUN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...29
NEAR TERM...29
SHORT TERM...CL/29
LONG TERM...CL
AVIATION...26
Hazardous weather outlook, Jun 27, 3:49 AM EDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EDT WED JUN 27 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-280800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
349 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE
HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 8:13 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT WED JUN 27 2007

OHZ086-087-WVZ006-007-014-280115-
LAWRENCE OH-GALLIA OH-PUTNAM WV-MASON WV-CABELL WV-
813 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 813 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER LAKE
VESUVIUS...OR ABOUT OVER IRONTON...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE
  LAKIN...SOUTHSIDE...GRIMMS LANDING...LETART...ASHTON AND GALLOPOLIS
  FERRY.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS AT LEAST THROUGH 915 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Special weather statement, Jun 27, 8:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT WED JUN 27 2007

WVZ047-280115-
RANDOLPH WV-
834 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 834 PM EDT...STRONG THUNDERSTORMS HAVE DEVELOPED EXTENDING 24
MILES SOUTHWEST OF ELKINS...OR ABOUT 22 MILES SOUTH OF
BUCKHANNON...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE
  CHEAT BRIDGE...MINGO...BOWDEN...GLADY...PICKENS AND MONTERVILLE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS OF NEAR 1 INCH PER
HOUR ARE ALSO EXPECTED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 27, 8:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     HURRICANE               38.44N 82.02W
06/27/2007                   PUTNAM             WV   FIRE DEPT/RESCUE

            TREES AND POWER LINE IN CITY.

&&

CAMPBELL
Special weather statement, Jun 27, 8:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT WED JUN 27 2007

WVZ038-280145-
WEBSTER WV-
854 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 854 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL WEBSTER
COUNTY...OR ABOUT 15 MILES NORTHEAST OF CRAIGSVILLE...MOVING EAST AT
20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WANETA...
  BERGOO...UPPER GLADE AND WEBSTER SPRINGS.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 27, 9:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT WED JUN 27 2007

KYZ101-280130-
GREENUP KY-
904 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 904 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL GREENUP
COUNTY...OR ABOUT 9 MILES SOUTH OF PORTSMOUTH...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAYS
  BRANCH...SOUTH PORTSMOUTH...LOAD...LETITIA...SOUTH SHORE AND
  GREENUP.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Local storm report, Jun 27, 9:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     CULLODEN                38.42N 82.07W
06/27/2007                   CABELL             WV   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN FROM MILTON TO
            CULLODEN.

&&

CAMPBELL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:45 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Putnam45 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.